Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 13, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at May 8, 2007, 3:53 AM MDT for Hudspeth County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2007, 3:53 AM MDT (09:53 UTC)
- Expired
- May 8, 2007, 4:30 AM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 9.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 3146 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEPZ 080953
SVREPZ
TXC229-081030-
/O.NEW.KEPZ.SV.W.0013.070508T0953Z-070508T1030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EL PASO TX
353 AM MDT TUE MAY 8 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HUDSPETH COUNTY IN SOUTHWEST TEXAS
* UNTIL 430 AM MDT
* AT 346 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
NORTHWESTERN HUDSPETH COUNTY...OR ABOUT 16 MILES EAST OF MONTANA
VISTA...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHWESTERN HUDSPETH COUNTY AT 410 AM MDT
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3200 10600 3199 10556 3190 10563 3186 10568
3184 10568 3171 10579 3175 10589 3183 10600
$$
PIEPER2 follow-up statements
000
WWUS54 KEPZ 081004
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
401 AM MDT TUE MAY 8 2007
TXC229-081030-
/O.CON.KEPZ.SV.W.0013.000000T0000Z-070508T1030Z/
HUDSPETH TX-
401 AM MDT TUE MAY 8 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM MDT
FOR NORTHWESTERN HUDSPETH COUNTY...
AT 355 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...OR POTENTIALLY LARGER...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN HUDSPETH COUNTY OVER
HIGHWAY 62...ABOUT 26 MILES EAST OF MONTANA VISTA...MOVING EAST AT
30 MPH. THIS STORM IS DANGEROUS...AND IS EXPECTED TO CONTINUE TO
TRACK ALONG HIGHWAY 62 TOWARDS THE EAST.
LAT...LON 3200 10600 3199 10556 3190 10554 3186 10558
3183 10558 3167 10564 3175 10589 3183 10600
$$
PIEPER000
WWUS54 KEPZ 081027
SVSEPZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
427 AM MDT TUE MAY 8 2007
TXC229-081037-
/O.EXP.KEPZ.SV.W.0013.000000T0000Z-070508T1030Z/
HUDSPETH TX-
427 AM MDT TUE MAY 8 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HUDSPETH COUNTY
EXPIRES AT 430 AM MDT...
STORM REMAINS STRONG...AND IS MOVING INTO UNPOPULATED AREAS. THE
SEVERE THUNDERSTORM WARNING FOR HUDSPETH COUNTY WILL BE ALLOWED TO
EXPIRE AT 430 AM MDT. WILL CONTINUE TO MONITOR THIS STORM FOR SEVERE
CRITERIA AND THE NECESSITY FOR FUTURE WARNINGS.
LAT...LON 3200 10600 3199 10556 3190 10554 3186 10558
3183 10558 3167 10564 3175 10589 3183 10600
$$
PIEPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 1:30 AM MDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 8, 1:30 AM MDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 130 AM MDT TUE MAY 8 2007 .SYNOPSIS... EASTERLY WINDS WILL TRANSPORT MOIST AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE AN UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. AS A RESULT SHOWERS AND THUNDERSTORMS ARE FORECASTED TODAY THROUGH WEDNESDAY. HIGH PRESSURE AND WESTERLY WINDS WILL BRING WARMER DRY WEATHER FOR THURSDAY THROUGH THE WEEKEND. && .DISCUSSION... SEVERE THUNDERSTORMS NOW OCCURRING ACROSS THE SOUTHEASTERN PORTIONS OF THE CWA. LOW LEVEL EASTERLY FLOW HAS ADVECTED MOISTURE INTO THE AREA WITH DEWPOINTS EXPECTED TO INCREASE TO NEAR 50 OVER WESTERN TEXAS BY THIS AFTERNOON. UPPER LOW NOW ENTERING SOUTHEASTERN ARIZONA WITH THE EPZ CWA LOCATED IN ASSOCIATED LEFT FRONT QUAD OF 90 KT UPPER JET ACROSS NORTHERN MEXICO WHERE STRONG DYNAMIC FORCING IS PRESENT. STRONG SHEAR ALSO EXISTS AS LOW LEVEL EASTERLY WINDS VEER TO SOUTH SOUTHWESTERLY AT 40 KT ALOFT. THUS STORMS EXHIBITING ROTATION AND HAVE ALREADY PRODUCED GOLF BALL SIZED HAIL. LOW WILL MOVE VERY SLOWLY ACROSS THE CWA TODAY THROUGH WEDNESDAY WITH DYNAMIC LIFT/COOLING ALOFT INDUCING AT LEAST SCATTERED CONVECTION TONIGHT WITH ACTIVITY BECOMING MORE ISOLATED TOMORROW AS DRIER AIR BEGINS ADVECTING IN. UPPER RIDGE MOVES VERY SLOWLY ACROSS THE SOUTHERN ROCKIES THURSDAY THROUGH SATURDAY BRINGING WARM DRY WEATHER TO THE CWA. FLOW BECOMES MORE ZONAL BY SUNDAY WITH POSSIBLE EMBEDDED WAVES MOVING ACROSS REGION EARLY NEXT WEEK. HOWEVER LATEST GFS INDICATES DEEPER MOISTURE WILL STAY SOUTH AND EAST OF THE AREA SO WILL KEEP EXTENDED PERIODS DRY. && .AVIATION... SCATTERED AREAS OF MVFR AND ISOLATED IFR CEILINGS AND VISIBILITIES IN SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 75 52 78 55 87 / 50 30 20 0 0 SIERRA BLANCA TX 68 49 71 50 85 / 60 40 30 0 0 LAS CRUCES 74 48 77 51 88 / 50 30 20 0 0 ALAMOGORDO 70 46 73 50 84 / 50 30 20 0 0 CLOUDCROFT 51 33 54 37 63 / 60 40 30 0 0 TRUTH OR CONSEQUENCES 72 45 75 50 84 / 50 30 20 0 0 SILVER CITY 66 41 69 46 77 / 50 40 10 0 0 DEMING 75 47 78 51 89 / 40 30 10 0 0 LORDSBURG 76 47 79 51 90 / 40 30 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 05 ROGASH
Hazardous weather outlook, May 8, 2:00 AM MDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 200 AM MDT TUE MAY 8 2007 NMZ022>025-030>032-TXZ055-056-091245- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 200 AM MDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS TODAY THROUGH TONIGHT. STRONGEST ACTIVITY WILL BE EAST OF THE RIO GRANDE WITH A FEW STORMS PRODUCING HAIL OVER AN INCH IN DIAMETER ALONG WITH WIND GUSTS TO 40 MPH. LOCALLY HEAVY RAINS POSSIBLE WITH OVER AN INCH OF RAIN FALLING AND PRODUCING FLOODING OVER ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SHOWERS AND THUNDERSTORMS WEDNESDAY WITH BRIEF HEAVY RAINS ...WIND GUSTS TO 50 MPH AND SMALL HAIL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THROUGH THIS EVENING...MAINLY EAST OF THE RIO GRANDE. ROGASH
In the hours before
Special weather statement, May 7, 10:18 PM MDT, 5 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1018 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080500- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1024 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING INTO WESTERN EL PASO AND FAR SOUTHEASTERN DONA ANA COUNTIES... AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL 14 MILES SOUTHWEST OF SUNLAND PARK. MOVEMENT WAS NORTHEAST AT 25 MPH. THIS STORM IS EXPECTED TO CROSS THE INTERNATIONAL BORDER AROUND 1030 PM THIS EVENING...AND WILL EFFECT MAINLY WESTERN EL PASO COUNTY. THIS STORM WILL ALSO PRODUCE FREQUENT LIGHTNING AND BRIEF BUT VERY HEAVY RAINFALL...POTENTIALLY RESULTING IN FLOODING IN URBAN AREAS AND AREAS WITH POOR DRAINAGE. LOCATIONS IN THE PATH OF THIS STORM INCLUDE VINTON...WESTWAY AND SANTA TERESA. PIEPER
Special weather statement, May 7, 11:07 PM MDT, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 1107 PM MDT MON MAY 7 2007 NMZ024-032-TXZ055-080545- SOUTHERN DESERT NM-EL PASO TX-TULAROSA BASIN/SOUTHERN DESERT NM- 1107 PM MDT MON MAY 7 2007 ...STRONG THUNDERSTORM MOVING OVER PORTIONS OF WESTERN EL PASO COUNTY... AT 1106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL MOVING OVER WEST EL PASO. MOVEMENT WAS NORTHEAST AT 15 MPH. AS SUCH...THIS STORM IS EXPECTED TO PUSH INTO PORTIONS OF NORTHEAST EL PASO...AS WELL AS CHAPARRAL IN FAR SOUTHEASTERN DONA ANA COUNTY. VERY HEAVY RAIN CAN BE EXPECTED WITH THIS STORM...WITH UP TO 1 INCH OF RAIN PER HOUR POSSIBLE. THIS HAS THE POTENTIAL OF RESULTING IN RISING WATER IN SOME URBAN AND LOW LYING AREAS. PIEPER
Local storm report, May 8, 12:55 AM MDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1255 AM MDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL HORIZON CITY 31.67N 106.19W
05/08/2007 E1.75 INCH EL PASO TX LAW ENFORCEMENT
PUBLIC CALL TO NWS OFFICE FROM HORIZON CITY OF GOLF BALL
SIZED HAIL. ALSO...COUNTY DISPATCH FIELDED SEVERAL CALLS
REPORTING GOLF BALL SIZED HAIL IN THE HORIZON CITY AREA.
&&
PIEPERLocal storm report, May 8, 2:06 AM MDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
206 AM MDT TUE MAY 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 AM HAIL HORIZON CITY 31.67N 106.19W
05/08/2007 E1.50 INCH EL PASO TX LAW ENFORCEMENT
FOR THE SECOND TIME TONIGHT...EL PASO COUNTY DISPATCH
REPORTED THAT A STORM HAS PRODUCED LARGE HAIL OVER
HORIZON CITY. THIS TIME...SLIGHTLY SMALLER THAN GOLF BALL
IN SIZE.
&&
PIEPERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:02 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 43 min |
| May 8, 1:24 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 51 min |
| May 8, 2:10 AM MDT | Severe Thunderstorm Warning | EPZ | Hudspeth | 35 min |
| May 8, 2:59 AM MDT | Flash Flood Warning | EPZ | El Paso | 61 min |
| May 8, 3:01 AM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 59 min |
| May 8, 11:52 AM MDT | Flash Flood Watch | EPZ | 18 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.